Global branching for discontinuous problems

Antonio Ambrosetti; Recalde Marco Calahorrano; Fernando R. Dobarro

Commentationes Mathematicae Universitatis Carolinae (1990)

  • Volume: 031, Issue: 2, page 213-222
  • ISSN: 0010-2628

How to cite


Ambrosetti, Antonio, Calahorrano, Recalde Marco, and Dobarro, Fernando R.. "Global branching for discontinuous problems." Commentationes Mathematicae Universitatis Carolinae 031.2 (1990): 213-222. <>.

author = {Ambrosetti, Antonio, Calahorrano, Recalde Marco, Dobarro, Fernando R.},
journal = {Commentationes Mathematicae Universitatis Carolinae},
keywords = {elliptic free boundary problem; discontinuous nonlinearity; global branch of positive solutions},
language = {eng},
number = {2},
pages = {213-222},
publisher = {Charles University in Prague, Faculty of Mathematics and Physics},
title = {Global branching for discontinuous problems},
url = {},
volume = {031},
year = {1990},

AU - Ambrosetti, Antonio
AU - Calahorrano, Recalde Marco
AU - Dobarro, Fernando R.
TI - Global branching for discontinuous problems
JO - Commentationes Mathematicae Universitatis Carolinae
PY - 1990
PB - Charles University in Prague, Faculty of Mathematics and Physics
VL - 031
IS - 2
SP - 213
EP - 222
LA - eng
KW - elliptic free boundary problem; discontinuous nonlinearity; global branch of positive solutions
UR -
ER -


  1. A. Ambrosetti M. Badiale, The dual variational principle and elliptic problems with disconiiuous nonlinearities, J . Math. Analysis Appl. 140-2 (1989), 363-373. (1989) Zbl0687.35033MR1001862
  2. A. Ambrosetti M. Calahorrano F. Dobarro, Remarks on the Grad Shafranov equation, Appl. Math. Letters (to appear). Zbl0772.35085MR1077864
  3. A. Ambrosetti P.Hess, Positive solutions of asymptotically linear elliptic eigenvalue problems, J. Math. Anal. Appl. 73 (1980), 411-422. (1980) Zbl0433.35026MR0563992
  4. A. Ambrosetti M. Struwe, Existence of steady vortex rings in an ideal fluid, Arch. Rat. Mech. k Analysis, to appear; and Appl. Math. Letters 2-2 (1989), 183-186. (1989) Zbl0694.76012MR1003855
  5. A. Ambrosetti R. E. L. Turner, Some discontinuous variational problems, Diff. & Integral Equat. 1 (1988), 341-349. (1988) Zbl0728.35037MR0929921
  6. C. J. Amick R. E. L. Turner, A global branch of steady vortex rings, J. Rein. Angew. Math. 384 (1988), 1-23. (1988) Zbl0628.76032MR0929976
  7. K. C. Chang, Variational methods for non-differentiate functionals and their applications to partial differential equations, J. Math. Analysis Appl. 80 (1981), 102-129. (1981) MR0614246
  8. G. Cimatti, A nonlinear elliptic eigenvalue problem for the Elenbaas equation, Boll. U.M.I. 2-B (1979), 555-565. (1979) Zbl0412.35090MR0546475
  9. L. E. Fraenkel M. S. Berger, A global theory of steady vortex rings in an ideal fluid, Acta Math. 132 (1974), 13-51. (1974) Zbl0282.76014MR0422916
  10. B. Gidas D. M. Ni L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys. 68 (1979), 209-243. (1979) Zbl0425.35020MR0544879
  11. D. Lupo, A bifurcation result for a Dirichlet problem with discontinuous nonlinearity, Rend. Circ. Mat. Palermo (to appear). Zbl0703.35068MR1029717
  12. B. Kawohl, Rearrangements and convexity of level sets in PDE, Lect. Notes in Math. 1150, Spriger Verlag, 1985. (1985) Zbl0593.35002MR0810619
  13. C. Stuart, Differential equations with discontinuous nonlinearities, Arch. Rat. Mech. Analysis 63 (1976), 59-75. (1976) MR0481227
  14. G. T. Whyburn, Topological Analysis, Princeton Univ. Press, 1958. (1958) Zbl0080.15903MR0099642

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.